Alert archive / North Carolina / Tornado Warnings in 2006
Tornado Warning 17, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Nov 16, 2006, 6:40 AM EST for Bladen County, Pender County, North Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2006, 6:40 AM EST (11:40 UTC)
- Expired
- Nov 16, 2006, 7:16 AM EST
- In force
- 36 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
Counties Bladen County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 64 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 11:58 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 11.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KILM 161142
TORILM
NCC017-141-161230-
/O.NEW.KILM.TO.W.0017.061116T1140Z-061116T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
641 AM EST THU NOV 16 2006
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
EXTREME SOUTHEASTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 730 AM EST
* AT 640 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
SOUTHWEST OF POINT CASWELL...OR ABOUT 15 MILES WEST OF
WRIGHTSBORO...MOVING NORTHEAST AT 55 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
POINT CASWELL BY 645 AM...
ROOKS BY 650 AM...
ATKINSON BY 650 AM...
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM THURSDAY MORNING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
LAT...LON 3448 7827 3441 7832 3437 7814 3469 7794
3468 7813 3456 7824
$$
SRP2 follow-up statements
000
WWUS52 KILM 161154
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
654 AM EST THU NOV 16 2006
NCC017-161203-
/O.CAN.KILM.TO.W.0017.000000T0000Z-061116T1230Z/
BLADEN NC-
654 AM EST THU NOV 16 2006
...THE TORNADO WARNING FOR BLADEN COUNTY IS CANCELED...
IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST THURSDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
LAT...LON 3450 7823 3447 7820 3444 7814 3466 7794
3469 7809 3456 7819
$$
NCC141-161230-
/O.CON.KILM.TO.W.0017.000000T0000Z-061116T1230Z/
PENDER NC-
654 AM EST THU NOV 16 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM EST FOR
NORTHWESTERN PENDER COUNTY...
AT 652 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED WEST OF ROOKS
APPROACHING ATKINSON...MOVING NORTHEAST AT 40 MPH.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST THURSDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
LAT...LON 3450 7823 3447 7820 3444 7814 3466 7794
3469 7809 3456 7819
$$
SRP000
WWUS52 KILM 161216
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
716 AM EST THU NOV 16 2006
NCC141-161226-
/O.CAN.KILM.TO.W.0017.000000T0000Z-061116T1230Z/
PENDER NC-
716 AM EST THU NOV 16 2006
...THE TORNADO WARNING FOR PENDER COUNTY IS CANCELED...
AT 715 AM EST...THE TORNADO WHICH PROMPTED THE WARNING HAD MOVED OUT
OF THE WARNED AREA...THEREFORE THE TORNADO WARNING HAS BEEN CANCELED.
IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST THURSDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
LAT...LON 3450 7823 3447 7820 3444 7814 3466 7794
3469 7809 3456 7819
$$
SRPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Nov 16, 4:12 AM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Nov 16, 4:12 AM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 412 AM EST THU NOV 16 2006 .SHORT TERM /THROUGH TODAY/...UPDATE CONVECTION ONGOING BUT OVERALL IN A WEAKENING TREND. SLOWER MODEL SOLNS FROM PREVIOUS DAYS. LINE IS ALSO SLOWING AS IT WEAKENS SO COASTAL COUNTIES MAY BE MEASURING PRECIP UNTIL 14Z OR SO...AT LEAST IN NC. SMALL POPS WILL BE CARRIED FOR A FEW HOURS THEREAFTER IN CASE THE STILL STRONG UPPER FORCING IS ABLE TO TRIGGER ANOTHER LINE OF SHOWERS. SVR THREAT SHOULD BE OVER WITH THIS FIRST LINE HOWEVER. WIND ADVISORY SEEMED TOO MARGINAL AND LIMITED TO THE IMMEDIATE COAST AND SO WAS CANCELLED. .MID TERM /TONIGHT THROUGH FRIDAY NIGHT/...UPDATED UPPER LOW WILL CONTINUE TO LIFT NORTHEAST TONIGHT AND THE UPPER TROUGH AXIS WILL FINALLY SHIFT THROUGH. MUCH DRIER WEATHER ON TAP FOR THE MID-TERM WITH THE MOISTURE PLUME SHIFTING AWAY FROM THE FORECAST AREA. PRECIPITABLE WATER VALUES WILL DROP TO LESS THAN ONE HALF INCH DURING TONIGHT CARRYING THROUGH FRIDAY NIGHT. GUIDANCE TEMPERATURES INITIALLY VARY SIGNIFICANTLY IN THE FORECAST PERIOD...BUT SEEM REASONABLE FOR FRIDAY AND FRIDAY NIGHT. FOR TONIGHT TOOK A BLEND OF THE COOLER MAV AND WARMER FWC NUMBERS && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AMPLIFIED UPPER LEVEL TROF WILL REMAIN OVER THE EAST COAST THROUGH THE LONG TERM PERIOD. LATEST GFS AND 00Z ECMWF ARE IN MUCH BETTER AGREEMENT THAN 24 HOURS AGO. BOTH NOW SHOW A BROAD UPPER TROF EARLY IN THE PERIOD THAT BECOMES MORE AMPLIFIED EARLY NEXT WEEK. COLD FRONT PUSHES ACROSS THE AREA SUNDAY THEN STALLS OFF THE COAST NEXT WEEK. GUIDANCE SHOWS SURFACE LOW DEVELOPING ALONG THE FRONT...BUT POSITIONING IS SLIGHTLY DIFFERENT. BOTH ALSO HINT A CUTOFF LOW FORMING JUST OFF THE SOUTHEAST COAST TUESDAY OR WEDNESDAY. ONLY SHOT AT PRECIP LOOKS TO BE MONDAY OR MONDAY NIGHT AS SHORT WAVE PASSES JUST NORTH OF THE AREA. DECIDED TO NOT GO WITH GUIDANCE/HPC POPS BECAUSE MOISTURE IS VERY LIMITED AND FORCING IS NOT IMPRESSIVE. DID ADD A 20 POP TO THE GRIDS FOR MONDAY/MONDAY EVENING AS LOW TAKING SHAPE OFF THE COAST MAY BE ABLE TO SQUEEZE MEASURABLE PRECIP. DID NOT HAVE TO MAKE ANY LARGE CHANGES TO TEMPERATURES BUT DID TWEAK HIGHS/LOWS DOWN A BIT FOR SUNDAY THRU TUESDAY BASED ON ECMWF/GFS 850 TEMPS AND HPC NUMBERS. && .AVIATION... MAIN ISSUE IN THE SHORT TERM IS TO TIME CONVECTION AND FIGURE OUT HOW LONG STRATIFORM PRECIPTATION REGION...WHICH HAS BEEN SHRINKING...LASTS. KFLO GETS INTO PREDOM TSTMS BY 0800Z AND KLBT WITHIN A HALF HOUR OR SO LATER. SQUALL LINE IS SLOWING WHICH IS MAKING THE TIMING LESS CERTAIN AT THE COASTAL TERMS. BEST ESTIMATE IS BY 1000Z. LIGHT TO MODERATE RAIN SHOULD CONTINUE AT EACH TERM BEHIND THE SQUALL LINE FOR ANYWHERE FROM 2 TO 5 HRS. EVENTUALLY LATER THIS AFTERNOON THE STRONG DRY SLOT SHOULD BRING BACK VFR. && .MARINE... SHORT TERM /THROUGH TODAY/...UPDATED GALE WARNING HAS BEEN PRETTY MUCH LEFT ALONE. THERE ARE STILL SOME DIFFERENCES IN GUIDANCE REGARDING WIND SPEEDS BUT MOST STILL POINT TO GALES THROUGH AROUND MIDDAY. NEXT SHIFT WILL BE BETTER TO ASSESS AT WHICH HOUR TO RAMP DOWN FROM GALE TO SCA SINCE THE WEATHER WILL BE QUIETER. MID TERM /TONIGHT THROUGH FRIDAY NIGHT/...UPDATED ONCE THE GALE IS TERMINATED EXPECT TO SEE SMALL CRAFT ADVISORY CONDITIONS CARRY INTO THE MID TERM WITH STRONG OFFSHORE FLOW INITIALLY. THE FLOW WILL GRADUALLY WEAKEN DURING FRIDAY AND GRADUALLY VEER TO A NORTHERLY DIRECTION FRIDAY NIGHT. THE OFFSHORE TRAJECTORY WILL LIMIT WAVE GROWTH NEAR SHORE...CREATING A WIDER RANGE OUT TO THE 20 NM WATERS. TRENDS IN REEFCAST AND WAVEWATCH LOOK REASONABLE WITH WAVES 8 FEET OR GREATER AT THE ONSET AWAY FROM THE COAST...SUBSIDING THEREAFTER. .LONG TERM /SATURDAY THROUGH MONDAY/... NORTH TO NORTHEAST FLOW WILL PERSIST THROUGH THE LONG TERM PERIOD. SPEEDS WILL BE 10 TO 15 KT OVER THE WEEKEND BEFORE TIGHTENING GRADIENT MONDAY NIGHT RESULTS IN SPEEDS PICKING UP TO AROUND 20 KT. SEAS THROUGH THE PERIOD WILL RUN 3 TO 5 FT. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...GALE WARNING FOR AMZ250-252-254-256 UNTIL NOON THURSDAY. && SHORT TERM...MBB MID TERM...SRP
Hazardous weather outlook, Nov 16, 4:35 AM EST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 435 AM EST THU NOV 16 2006 NCZ097-100-101-SCZ034-046-170945- PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 435 AM EST THU NOV 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH IS IN EFFECT UNTIL 800 AM. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA EARLY THIS MORNING...A LINE OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND THE POTENTIAL FOR AN ISOLATED TORNADO AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ250-252-254-256-170945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 435 AM EST THU NOV 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH IS IN EFFECT UNTIL 800 AM. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING...A LINE OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE. THE PRIMARY THREAT WITH THESE STORMS WILL BE VERY STRONG WIND GUSTS AND THE POTENTIAL FOR AN ISOLATED WATERSPOUT AND HEAVY DOWNPOURS WITH REDUCED VISIBILITIES. GALE WARNING IS IN EFFECT FOR ALL OF THE COASTAL WATERS THROUGH THIS MORNING. STRONG SOUTHERLY WINDS AHEAD OF A STRONG COLD FRONT WILL REACH GALE FORCE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ087-096-099-SCZ033-170945- ROBESON-BLADEN-COLUMBUS-MARION- 435 AM EST THU NOV 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH IS IN EFFECT UNTIL 800 AM. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA EARLY THIS MORNING...SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND THE POTENTIAL FOR AN ISOLATED TORNADO AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SCZ017-023-024-032-039-170945- MARLBORO-DARLINGTON-DILLON-FLORENCE-WILLIAMSBURG- 435 AM EST THU NOV 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH THE DAY. WIND GUSTS COULD EXCEED 40 MPH...ALONG WITH HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SRP
In the hours before
Special weather statement, Nov 16, 1:50 AM EST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 150 AM EST THU NOV 16 2006 SCZ017-024-033-160745- MARLBORO-DILLON-MARION- 150 AM EST THU NOV 16 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS THE AREA... AT 150 AM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM JUST WEST OF SOCIETY HILL TO LAKE CITY...MOVING NORTHEAST AT 50 MPH. AS THESE THUNDERSTORMS MOVE ACROSS MARLBORO...DILLON AND MARION COUNTIES...THEY WILL BE CAPABLE OF WIND GUSTS TO AROUND 50 MPH AND VERY HEAVY RAIN...UP TO AN INCH IN LESS THAN AN HOUR. COMMUNITIES IN THE PATH OF THESE STORMS ARE BENNETTSVILLE...DILLON... MARION...MULLINS...BINGHAM...BLUE BRICK...BROWNSVILLE...CHAVISTOWN... CLIO...DUNBAR...FLOYDALE AND FORK. THESE THUNDERSTORMS ARE BEING CLOSELY MONITORED AS THEY ARE VERY NEAR SEVERE LIMITS. THE NATIONAL WEATHER SERVICE WILL ISSUE WARNINGS SHOULD THESE THUNDERSTORMS INDEED STRENGTHEN. A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 800 AM. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. RJD
Special weather statement, Nov 16, 2:39 AM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 239 AM EST THU NOV 16 2006 NCZ087-096-099-SCZ034-160845- COLUMBUS-BLADEN-ROBESON-HORRY- 239 AM EST THU NOV 16 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS THE AREA... AT 239 AM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AND WIND GUSTS IN EXCESS OF 40 MPH FROM DILLON TO MARION TO RAINS TO ANDREWS...MOVING NORTHEAST AT 40 MPH. COMMUNITIES IN THE PATH OF THESE STORMS THROUGH 330 AM INCLUDE CONWAY...LITTLE RIVER... LUMBERTON...MYRTLE BEACH...NORTH MYRTLE BEACH...RED HILL...RED SPRINGS...SOCASTEE...WHITEVILLE... ABBOTTSBURG...ADRIAN AND ALLSBROOK. THESE THUNDERSTORMS WILL PRODUCE UP TO TWO INCHES OF RAIN IN LESS THAN AN HOUR AND THIS WILL BE ENOUGH TO CAUSE PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 800 AM. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. RJD
Local storm report, Nov 16, 3:29 AM EST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
329 AM EST THU NOV 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM TSTM WND DMG 2 N DILLON 34.45N 79.37W
11/16/2006 DILLON SC LAW ENFORCEMENT
THREE TREES DOWN...ONE LIGHT POLE DOWN AND POWER LINES
DOWN 1 1/2 MILES NORTH OF DILLON ALONG HIGHWAY 301 NORTH.
&&
DIGIORGISpecial weather statement, Nov 16, 3:41 AM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 341 AM EST THU NOV 16 2006 NCZ096-099-100-SCZ034-160945- COLUMBUS-BLADEN-BRUNSWICK-HORRY- 341 AM EST THU NOV 16 2006 ...STRONG THUNDERSTORMS MOVING ACROSS THE AREA... AT 341 AM EST...STRONG THUNDERSTORMS WERE...ALONG A LINE FROM 7 MILES WEST OF ELIZABETHTOWN TO 15 MILES WEST OF WHITEVILLE TO 9 MILES NORTH OF CONWAY...MOVING NORTHEAST AT 45 MPH. COMMUNITIES IN THE PATH OF THESE STORMS THROUGH 430 AM INCLUDE CONWAY...ELIZABETHTOWN...LITTLE RIVER...NORTH MYRTLE BEACH...RED HILL...WHITEVILLE...ABBOTTSBURG...ADRIAN...ALLSBROOK...AMMON...ASH AND BATARORA. THESE STORMS ARE BEING CLOSELY MONITORED BY THE NATIONAL WEATHER SERVICE FOR INTENSIFICATION AND COULD STILL PRODUCE A BRIEF TORNADO WITH LITTLE OR NO WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM. THESE THUNDERSTORMS WILL PRODUCE UP TO TWO INCHES OF RAIN IN LESS THAN AN HOUR AND THIS WILL BE ENOUGH TO CAUSE PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. RJD
Special weather statement, Nov 16, 4:57 AM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 457 AM EST THU NOV 16 2006 NCZ087-096-097-099>101-SCZ024-033-034-161100- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-DILLON- MARION-HORRY- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...DILLON...MARION...CONWAY...MYRTLE BEACH 457 AM EST THU NOV 16 2006 ...THUNDERSTORMS CONTINUE TO PUSH NORTHWARD... AT 5 AM...AN AREA OF SHOWERS AND THUNDERSTORMS EXTENDED FROM NEAR MYRTLE BEACH...NORTH TO BLADEN COUNTY. THE STORMS ARE MOVING NORTH AT 25 MPH AND WILL CONTINUE THROUGH 6 AM. THE STRONGEST STORMS WILL HAVE CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN...AND WIND GUSTS OVER 40 MPH. SOME SMALL DEBRIS IS LIKELY ON THE ROADWAYS SO MOTORISTS SHOULD EXERCISE CAUTION WHEN TRAVELING THIS MORNING. 43
Special weather statement, Nov 16, 5:47 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 547 AM EST THU NOV 16 2006 NCZ099-100-SCZ034-161200- COLUMBUS-BRUNSWICK-HORRY- INCLUDING THE CITIES OF...WHITEVILLE...LELAND...SHALLOTTE... CONWAY...MYRTLE BEACH 547 AM EST THU NOV 16 2006 ...THUNDERSTORM MOVING ONSHORE... A STRONG THUNDERSTORM WILL MOVE ONSHORE ON THE WESTERNMOST PORTION OF BRUNSWICK COUNTY BY 550 AM. THE STORM WILL AFFECT CALABASH...GRISSETTTOWN...AND EVENTUALLY LONGWOOD BY 615 AM. WIND GUSTS TO NEAR 50 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES NORTH AT 25 TO 30 MPH. THE STORM WILL LIKELY WEAKEN A BIT AS IT MOVES TO NEAR MAKATOKA BY 630 AM. 43
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 6:20 AM EST | Severe Thunderstorm Warning | ILM | Columbus | 40 min |
| Nov 16, 6:28 AM EST | Tornado Warning | ILM | Columbus | 18 min |
| Nov 16, 9:21 AM EST | Severe Thunderstorm Warning | ILM | Columbus | 39 min |
| Nov 16, 9:26 AM EST | Tornado Warning | ILM | Bladen, Columbus | 34 min |
| Nov 16, 11:17 AM EST | Tornado Warning | ILM | Brunswick, Columbus | 43 min |
Nearby
Tornado Warnings in North Carolina, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.